MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SOFSILK; SUTURE, NONABSORBABLE, SILK

DAVIS & GECK CARIBE LTD SOFSILK; SUTURE, NONABSORBABLE, SILK
Model Number GS-67-M
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During trauma surgery, the device has incorrect count on the box.There were 6 needles present in the box instead of 5 needles only.It was passed on the sterile field but not used.No patient injury has been noted.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned samples noted six needles and six sutures in a retainer instead of five.The label on the foil stated that there are supposed to be five sutures and five needles.The six sutures were each attached to a needle.Samples were sent to engineering for further evaluation of the incorrect quantity of needles.Engineering concluded that this issue is an assembly problem and a corrective action has been implemented to prevent this condition from recurring.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.However, an assembly error was identified during product analysis.The root cause of the observed condition of incorrect quantity of needles was assigned to manpower.The manufacturing operator inadvertently took one extra unit prior to winding the units into the retainer.The product analysis established a relationship between a device failure and the reported incident of incorrect quantity of needles.The root cause of the observed condition was determined to be a result of a manufacturing error and a process improvement has been implemented to prevent this condition from recurring.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SOFSILK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6818694
Report Number9612501-2017-06017
Device Sequence Number16175890
Product Code GAP
UDI-Device Identifier10884521085121
UDI-Public10884521085121
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K981128
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Model NumberGS-67-M
Device Catalogue NumberGS-67-M
Device Lot NumberD2H0956GX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2017
Initial Date Received by Manufacturer 07/25/2017
Supplement Date Received by Manufacturer02/06/2018
03/02/2018
Initial Report FDA Received Date08/24/2017
Supplement Report FDA Received Date02/20/2018
03/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1